Indian Journal of Pharmacology Home 

LETTER TO THE EDITOR
[Download PDF]
Year : 2012  |  Volume : 44  |  Issue : 3  |  Page : 428-

Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 2

Galib Ruknuddin 
 Department of Rasa Shastra and Bhaishajya Kalpana, Institute for Post Graduate Teaching and Research in Ayurveda, Gujarat Ayurved University, Jamnagar - 361008, Gujarat, India

Correspondence Address:
Galib Ruknuddin
Department of Rasa Shastra and Bhaishajya Kalpana, Institute for Post Graduate Teaching and Research in Ayurveda, Gujarat Ayurved University, Jamnagar - 361008, Gujarat
India




How to cite this article:
Ruknuddin G. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 2.Indian J Pharmacol 2012;44:428-428


How to cite this URL:
Ruknuddin G. Steven-Johnson syndrome may NOT be due to ayurvedic drugs - 2. Indian J Pharmacol [serial online] 2012 [cited 2021 Oct 27 ];44:428-428
Available from: https://www.ijp-online.com/text.asp?2012/44/3/428/96361


Full Text

Sir,

We read with interest a recent article entitled "Steven-Johnson syndrome due to Ayurvedic drugs" published in IJP. [1] Unfortunately, there are several aspects of the article that need to be addressed. In discussion, several drugs like Guggulu, Swarna Bhasma, Rasa Manikya, Godanti, Lavana Bhaskara, and Parada have been described to have adverse drug reactions without proper references. Ayurvedic system has its own concept of drug administration. The pioneers of Ayurveda have considered in detail about the possible ways in which toxicity or untoward effects can take place and provided all the guidelines to avoid them. The other drugs mentioned, such as Ginkgo echinacea, St. John's Wort, and Ginseng, are not found in any of the Ayurvedic classics. One should know that, all herbs are not Ayurvedic medicines. Moreover, there is no clear identity of the dispensed medicine in the described case report (small white balls in a small bottle without a label). This description is not in favor of an Ayurvedic formulation. No such report with the claimed drugs has been received at the National Pharmacovigilance Resource Centre for Ayurveda, Siddha and Unani (NPRC-ASU) drugs, Jamnagar.

This case of misreporting in a leading scientific journal like IJP is a serious matter as it may unnecessarily cause disrepute to the system of Ayurveda.

References

1Shivamurthy RM, Kallappa R, Reddy SG, Rangappa DB. Steven-Johnson syndrome due to ayurvedic drugs. Indian J Pharmacol 2012;44(1):134-5.